MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DURA DURATION A/P TIB XLG 9; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C

STRYKER ORTHOPAEDICS-MAHWAH DURA DURATION A/P TIB XLG 9; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Catalog Number 6642-1-909
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Not available.
 
Event or Problem Description
Revision of a duracon knee polyethylene insert for knee instability.Patient had a 9mm xl duracon insert implanted in (b)(6) 2000 and revised for instability of the patients knee.On (b)(6) 2019 the revision surgery was completed and successfully removed the 9mm insert replacing it with an xl 11mm insert.
 
Additional Manufacturer Narrative
An event regarding instability involving a duracon insert was reported.The event was not confirmed.Method & results: device evaluation and results: visual inspection of the received image of the device noted blood stains and a thread like structure at the proximal end of the device.Dimensional, functional and material analysis could not be performed as the device was not returned.Clinician review: a review of the provided medical records and/or x-rays by a clinical consultant was rejected stating - " provided x-ray does not confirm the reported event.Need operative reports, office/clinical reports, serial x-rays, and examination of the explanted components." device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusions: it was reported that the patient's knee was revised for knee instability.Visual inspection of the received image of the device noted blood stains and a thread like structure at the proximal end of the device.The available medical records were provided to a consulting clinician for a review which was deemed insufficient to confirm the event.No further investigation for this event is possible at this time as no devices and / or insufficient information was received by stryker orthopaedics.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.Product surveillance will continue to monitor for trends.Corrective action/preventive action: no action is required at this time as there is no indication to suggest a product non-conformity or unanticipated hazard.
 
Event or Problem Description

Brand Name
DURA DURATION A/P TIB XLG 9
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8417153
Report Number0002249697-2019-01309
Device Sequence Number19294217
Product Code MBH
UDI-Device Identifier04546540318282
UDI-Public04546540318282
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K032163
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2000
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number6642-1-909
Device Lot NumberVFXVA
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/12/2019
Supplement Date Received by Manufacturer05/22/2019
Initial Report FDA Received Date03/13/2019
Supplement Report FDA Received Date06/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient Weight75